Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

48 years old. On medication for sugar. Leiomyoma of uterus done. Suggest some effective medicine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My mother is 48 years old ( weight - 48, has BP and thyroid) and is having having sugar since last 10 years.She is on medication for last 2-3 years.Recently went through Surgery - Leiomyoma of Uterus and after that she was developing diabetic type 2 sugar with fasting as 115 and PP as 248. After that the doctor recommended her Glycomet GP 1 and her sugar level came down to fasting - 90 and PP - 115. After this again the medicine was changed to Glycomet SR 1000 and she was asked to have it after her dinner. She tested the sugar level yesterday and it was fasting - 55 and PP 160. Now we are concerned about this sudden change of sugar levels ...currently she has this medicine after dinner but since her fasting is too low and so we wanted to know from you the extact time to have Glycomet SR 1000.....i.e. after breakfast or after dinner.

Posted Mon, 3 Sep 2012 in Diabetes
Answered by Dr. Pragnesh Vachharajani 30 minutes later

Thanks for posting your query.

I can appreciate concern for your mother.

What she is taking is SR preparation (means sustained release), in this the drug is slowly released in the system during whole day. It does not make any difference at what time you give. The effect remains for 24 hours.

The doctor has reduced the dose after the sugar reading because the sugar control was good and he wanted to avoid low sugar levels and problems associated with it.

Her fasting is definitely low, but what matters is her complain. If she is having some discomfort due to this then only something is needed to done. I would prefer to continue with the drug in same does and same time. This drug is relatively a very safe drug and chances of producing low sugar are very low.

Please ask her to be some what liberal in taking sugar in dinner and she can have something at bedtime.

Just keep a close watch on sugar levels and in case she has some problem like weakness, giddiness then you needs to be careful and report it to your doctor.

Please feel free to ask again if you have something more to ask.

Wishing her good health.


Above answer was peer-reviewed by
Follow-up: 48 years old. On medication for sugar. Leiomyoma of uterus done. Suggest some effective medicine 18 days later
Hi Doctor,

As informed to you earlier ,my mother was in Glycomet SR 1000 medication but later she developed some urine problem in which she passed very less urine for 2 days.It was irritating her as she also had irritation in her eyes but it was the urine which was troubled her the most.Her BP was usually a bit on the higher side (160-190).Is this a side-effect of Glycomet SR 1000 ? Then she went for a blood sugar test and found fasting - 90 and after food - 213. We again went to the doctor and informed him that Glyomet SR100 is not really working for my mother as she is now having increased pressure and urine problem and finally he again asked her to switch to Glyomet GP1.
So now what can you prescribe as per the situation and also heard that Glycomet GP1 is effects kidney and heart on a long run as it slows down the sugar very fast. Can you comment on this along with the expected side effects.

Thanks a lot,
Answered by Dr. Pragnesh Vachharajani 8 hours later

Good to hear from you again.

First of all do not worry.Glycomet Gp-1(metformin+glimiperide) is a very good and safe drug and extensively used without any major problem.

Side effects can occur with any medicines, but what matters is risk-benefit ratio. Means we always weigh the benefits that the drug offers versus its possible side effects. Poor control of blood sugar is most XXXXXXX of all.

So do not worries, as per your doctor’s advice continue the drug.

Again the problem that she had of urination and rise in blood pressure is not related to drug she was taking.

It will be advisable that you keep a glucometer at your home and check her blood sugar frequently. By this you can track variation in blood sugar very easily and so that you will help your doctor in adjusting the dose of drugs.

Postprandial blood sugar varies widely with food consumed on that day.

Do not worry.

The urine problem may be due to infection or some other reason. Apart from this please keep regular record of her blood pressure also. For patient of diabetes the desired blood pressure is 130 systolic and 80 diastolic.

I hope this helps.

Wishing her good health.



Above answer was peer-reviewed by
Follow-up: 48 years old. On medication for sugar. Leiomyoma of uterus done. Suggest some effective medicine 10 minutes later
Thanks for the reply Doctor.

So you think she should take Glycomet GP1 instead of Glycomet SR1000. She usually develops high amount of gas in her stomach and she has to take Pentope regularly for that.She is also having Multigates Gold vitamin tablets for last 2 months.Is this causing the gas or you see the diet in it. She usually have non oily-non rice and non sugar food in her meals.She usually complains that after taking Glycomet GP1 she develops a strain in her legs.When is the right time to take this medicine.Now she takes it in the lunch time.

Kindly comment on this.
Answered by Dr. Pragnesh Vachharajani 3 hours later

Welcome again.

As her blood sugar in not under control with glycomet she need to change the drug. Gas and indigestion could be due to metformin(glycoment) or due some digestive problems.

Ask her to take 3-4 small meals in a day and avoid fasting. Also she should do regular walking or such exercise for about 30 minutes in day to keep sugar under control and minimize gastric problems.

Taking the drug Glycomet-GP 1 can not lead to pain in leg. It may due to some vitamin deficiency due to age or some dietary deficiency.

If this is a regular complain, please discuss with your doctor about some other supplements other then she is taking.

Again the drugs are effective for 24 hours, irrespective of time it is taken; still for convenience on the part of patient we normally advise it before breakfast or lunch.


Above answer was peer-reviewed by
Follow-up: 48 years old. On medication for sugar. Leiomyoma of uterus done. Suggest some effective medicine 35 minutes later
Thanks for the prompt response. If Glycomet is not suitng to her conditions then can the doctor suggest us some different sugar medicine.Obviously the medicine will be prescribed as per my mother's body condition. I heard about a medicine Gemer GP1. As mentioned in the history of mother's condition , do you think Gemer GP1 can be advisable or Glycomet GP1 is a better alternative. Just wanted to know your thoughts on this.

thank you.
Answered by Dr. Pragnesh Vachharajani 30 minutes later

I think you are taking about Gemer 1-This is same as glycomet GP 1.

There is a drug called Gemer P 1-GLIMIPRIDE&PIOGLITAZONE&METFORMIN .It contains 3 drugs and can only be given when sugar is not controlled with drugs given.

Please understand that drugs and its dosages can be adjusted as per patients condition,presence of any other condition and control of sugar.

You can seek second opinion from a diabetologist in your city,if you have some apprehension about the treatment from present doctor.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor